|Pls help..pls answer
Jul 5, 2002
Dear Doctor, I have written few weeks ago with regards to my father's condition. To recap, my father has started treatment for Chronic Hep C for 6 mons and his lab results were excellent, then my father chose to interrupt the treatment hoping that he would not have to continue his medication (which is Peg Intron + Rebetol) The interruption was for about 7 weeks. During the interruption period his lab test shows that his numbers were so high, VL, detectable and the copies were in the 900,000 range, SGOT: 95, SGPT: 170 In March/April, my father has resumed his medication and his latest results were pretty good again. VL was undetectable and the copies were < than 200,000. This implies that my father was very responsive to his medication even though he has interrupted his medication for 7 weeks. However his SGOT was still high which was not in the normal range. Nevertheless, the numbers were down from 95 and 170 when he interrupted the medication.
In Mid June, my father had another lab test. His VL was 200000, which is much higher than any other time. But his SGOT was 63, SGPT was 66, much lower than his previous lab tests but still not in the normal range. To conclude this, the SGOT and SGPT were lower than his previous lab results but not in the normal range yet.
When my father resumed his medication in February, he did not have the usual side effects. Only until May he started getting the extreme side effects, headaches, drowsiness and coughs.etc. My father thinks the medications effect might have started to work in May/June vs. Feb and that is why he is getting these side effects.
Pls doctor, give me your feedback. Why is VL all of the sudden jumped up while his SGOT and SGPT has been declining. Would the VL decline as the medication seems to be working effectively (due to the side effects)? Pls help me. My father would get another lab test in 5 weeks and we would know if the VL is declining or not. If the current medication does not improve his virus level what options do we have???
Many thanks to your effort.
| Response from Dr. Dieterich
If the viral load is down by a considerable amount then he should continue the medication.However a gap of 7 weeks is not going to count against the total time he needs to take it. If the viral load is undectable 24 weeks after beginning it the second time he should continue for 48 weeks. If it is not, then he should stop. Wish him luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
- Tingling Sensation Penis Sexually Transmitted Disease
- 20 Week Negative Hiv Test
- Are Night Sweats A Sign Of Acute Hiv Infection?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
- Can You Get Std From Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.